Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 25, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 30, 2016, 10:21 AM CDT for Franklin County, Warren County, Missouri. It took effect at Apr 30, 2016, 7:00 PM CDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 10:21 AM CDT (15:21 UTC)
- In effect from
- Apr 30, 2016, 7:00 PM CDT
- Expired
- May 3, 2016, 1:00 PM CDT
- In force
- 66 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 29 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Washington (WHGM7). The gauge peaked at 20.63 ft at Apr 30, 2016, 9:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06935450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
805
WGUS43 KLSX 301521
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT SAT APR 30 2016
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri..
.
Missouri River at
Washington
St. Charles
.This Flood Warning is a result of 3-5 inches of rainfall since Tuesday
and up to 0.25 inches forecast through this evening...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-219-011521-
/O.NEW.KLSX.FL.W.0025.160501T0000Z-160503T1800Z/
/WHGM7.1.ER.160501T0000Z.160501T1200Z.160502T0600Z.NO/
1021 AM CDT SAT APR 30 2016
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Missouri River at Washington
* From this evening to Monday afternoon.
* At 9:45 AM Saturday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this evening and
crest near 20.6 feet Sunday morning.
* Impact: At 21.0 feet...Wastewater plant turns pumps on.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Missouri River
Washington 20.0 19.25 20.6 19.5 17.8 17.5 17.1
&&
LAT...LON 3866 9119 3861 9123 3851 9089 3859 9072
3865 9078
$$
MOC183-189-011520-
/O.NEW.KLSX.FL.W.0026.160501T0300Z-160503T1536Z/
/SCLM7.1.ER.160501T0300Z.160501T1800Z.160502T1536Z.NO/
1021 AM CDT SAT APR 30 2016
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Missouri River at St. Charles
* From this evening to Monday morning.
* At 10:00 AM Saturday the stage was 23.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and
crest near 26.0 feet early Sunday afternoon afternoon.
* Impact: At 26.5 feet...Aubuchon Road begins flooding between Teson
Road and Riverwood Estates near this height.
* Impact: At 25.0 feet...The right bank downstream overflows,
flooding agricultural bottomland. Near this stage, Missouri Route
H at Island Road will be closed in both directions.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Missouri River
St. Charles 25.0 23.53 25.8 25.3 23.4 22.8 22.4
&&
LAT...LON 3865 9078 3859 9072 3881 9017 3886 9018
3891 9033
$$2 follow-up statements
163
WGUS83 KLSX 010245
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT SAT APR 30 2016
...The flood warning continues for the following rivers in
Missouri...
Missouri River near Chamois
Missouri River at Gasconade
Missouri River at Hermann
Missouri River at St. Charles
...The flood warning continues for the following rivers in Missouri..
Missouri River at Washington
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-020245-
/O.EXT.KLSX.FL.W.0021.000000T0000Z-160504T0000Z/
/CMSM7.1.ER.000000T0000Z.160501T0600Z.160502T1200Z.NO/
945 PM CDT SAT APR 30 2016
The Flood Warning continues for
the Missouri River near Chamois
* until Tuesday evening.
* At 8:00 AM Saturday the stage was 19.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Missouri River
Chamois 17.0 19.00 19.5 17.0 16.5 16.4 15.7
&&
LAT...LON 3864 9198 3855 9192 3868 9164 3873 9164
3871 9185
$$
MOC073-139-020244-
/O.EXT.KLSX.FL.W.0022.000000T0000Z-160507T0600Z/
/GSCM7.1.ER.000000T0000Z.160501T0600Z.160505T1800Z.NO/
945 PM CDT SAT APR 30 2016
The Flood Warning continues for
the Missouri River at Gasconade
* until Saturday May 07.
* Flood stage is 22.0 feet.
* The river is forecast to crest near 26.9 feet after midnight tomorrow.
* Impact: At 24.5 feet...Southern portions of Old Rock Road and
Twisters Road south of Rhineland begin flooding near this height.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
* Impact: At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and
parking area begins flooding near this height.
* Impact: At 22.0 feet...Minor flooding of cropland begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Missouri River
Gasconade 22.0 26.9 24.6 23.2 23.1 22.3
&&
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150
3872 9150
$$
MOC073-139-020244-
/O.EXT.KLSX.FL.W.0023.000000T0000Z-160503T1536Z/
/HRNM7.1.ER.160430T0028Z.160501T0600Z.160502T1536Z.NO/
945 PM CDT SAT APR 30 2016
The Flood Warning continues for
the Missouri River at Hermann
* until Tuesday morning.
* At 9:30 PM Saturday the stage was 23.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.9 feet after midnight
tomorrow, then fall below flood stage late Monday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Missouri River
Hermann 21.0 23.77 23.8 21.3 20.2 20.2 19.6
&&
LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119
3875 9136
$$
MOC071-219-020244-
/O.CON.KLSX.FL.W.0025.000000T0000Z-160503T1800Z/
/WHGM7.1.ER.160430T1937Z.160501T1200Z.160502T0600Z.NO/
945 PM CDT SAT APR 30 2016
The Flood Warning continues for
the Missouri River at Washington
* until Tuesday afternoon.
* At 8:45 PM Saturday the stage was 20.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.0 feet by tomorrow morning,
then fall below flood stage early Monday morning.
* Impact: At 21.0 feet...Wastewater plant turns pumps on.
* Impact: At 17.5 feet...Lower River front parking lot is closed
* Impact: At 2.0 feet...This level represents the end of the city
boat ramp. Below this level, the boat ramp drops straight down,
making it dangerous for boats to safely launch into or be taken
from the river.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Missouri River
Washington 20.0 20.64 21.0 19.5 17.8 17.5 17.1
&&
LAT...LON 3866 9119 3861 9123 3851 9089 3859 9072
3865 9078
$$
MOC183-189-020244-
/O.EXT.KLSX.FL.W.0026.160501T0254Z-160503T1647Z/
/SCLM7.1.ER.160501T0254Z.160501T1800Z.160502T1647Z.NO/
945 PM CDT SAT APR 30 2016
The Flood Warning continues for
the Missouri River at St. Charles
* until Tuesday morning.
* At 9:30 PM Saturday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to
crest near 26.0 feet by tomorrow early afternoon. The river will
fall below flood stage by late Monday morning.
* Impact: At 26.5 feet...Aubuchon Road begins flooding between Teson
Road and Riverwood Estates near this height.
* Impact: At 25.0 feet...The right bank downstream overflows,
flooding agricultural bottomland. Near this stage, Missouri Route
H at Island Road will be closed in both directions.
* Impact: At 21.0 feet...An access road to farmland on Bonhomme
Island gets cut off above this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Missouri River
St. Charles 25.0 24.96 25.8 25.4 23.4 22.8 22.4
&&
LAT...LON 3865 9078 3859 9072 3881 9017 3886 9018
3891 9033
$$573
WGUS83 KLSX 011513
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT SUN MAY 1 2016
...The flood warning is cancelled for the following river in
Missouri...
Missouri River at
Washington
.This will be the final statement for this flood event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-219-011543-
/O.CAN.KLSX.FL.W.0025.000000T0000Z-160503T1800Z/
/WHGM7.1.ER.160430T1937Z.160501T0315Z.160501T1430Z.NO/
1013 AM CDT SUN MAY 1 2016
The Flood Warning is cancelled for
The Missouri River at Washington.
* At 9:45 AM Sunday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 9:30 AM Sunday.
* The river is forecast to continue falling to near 17.8 feet Tuesday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
Missouri River
Washington 20.0 19.96 18.2 17.8 18.2 17.8 16.1
&&
LAT...LON 3866 9119 3861 9123 3851 9089 3859 9072
3865 9078
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:16 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 7:16 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 716 AM CDT SAT APR 30 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 331 AM CDT Sat Apr 30 2016 It will be an active day today. Current batch of showers and a few thunderstorms to continue lifting northeast, slowly exiting from southwest to northeast by midday. Then another piece of energy to slide east across northern Missouri this afternoon and evening helping to lift surface low off to the northeast. Models in pretty good agreement, developing a line of convection just ahead of cold front associated with surface low. If atmosphere is able to recover from morning convection, decent CAPES between 1000-2000 J/kg, lapse rates, and shear, could support some supercell development. SPC has kept areas along and south of I-70 in a slight risk for severe weather with the main threats being large hail, damaging winds and possibly a few tornadoes. As for high temperatures, it will be similar to yesterday with a wide gradient from around 60 far north to the mid 70s south. Byrd .LONG TERM... (Tonight through Friday) Issued at 331 AM CDT Sat Apr 30 2016 (Tonight) Storms to lift northeast out of forecast area by 03z Sunday, with just some lingering showers slowly tapering off. Lows will be in the upper 40s to upper 50s. (Sunday through Friday) Closed upper level low over Nebraska to open up and lift out of region on Sunday. Will see showers and a few thunderstorms across the area on back side of system before precipitation comes to an end Sunday evening. Surface ridge to build in with cooler temps for beginning of work week. Highs on Monday will only be in the low to mid 60s, a bit below normal for this time of year. Weak surface ridging to remain over region through rest of forecast period. Some models wanting to have upper level shortwaves under cut the ridge with some low chances of precipitation towards end of work week. For now kept this period dry with near normal temps in the mid 60s to mid 70s. Byrd && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 629 AM CDT Sat Apr 30 2016 Widespread area of precip assoc with a warm fnt is on schedule to clear the remaining terminals over the hr or two. CIGs lowered to IFR in the rain overnight but should slowly improve this mrng along and south of I70 as a warm front lifts north. The warm front is fcst to lift into nthrn MO and cntrl IL by late aftn/early evng. This puts KUIN right on the edge of IFR conditions N of the bndry and VFR to the S. I am not confident with KUIN/s fcst...CIG or wind. There will be a break in the precip for the bulk of the day after the mrng precip exits NE before another round of convection dvlps along a cold front late this aftn/early this evng across ern MO and SW IL but should only last an hr or so at any given location. After that activity passes E...winds should become wrly behind the cold front. Specifics for KSTL: Precip should be out of the terminal by 13Z with slowly improving CIGs thru the mrng. Winds will gradually become Sthrly by aftn as a warm front lifts thru which will allow CIGs to continue to improve to VFR by aftn. Another round of scttrd convection is fcst to dvlp drng the late aftn/early evng across ern MO. Coverage of this activity may limit any impacts to the terminal...though even a direct hit by a TSTM should last less than an hour. After this passes...expect VFR conditions for the rest of the prd. 2% && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 73 57 69 49 / 90 50 30 10 Quincy 63 50 59 45 / 90 40 50 10 Columbia 72 50 63 47 / 60 30 30 10 Jefferson City 75 51 66 48 / 50 30 20 10 Salem 70 59 70 50 / 90 50 40 10 Farmington 73 54 72 48 / 90 50 20 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 30, 3:48 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 AM CDT SAT APR 30 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 348 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 70. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:21 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 3 days |
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 17 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 41 min |
| Apr 30, 6:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| Apr 30, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| Apr 30, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 49 min |
| Apr 30, 6:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Lincoln, Saint Charles, Saint Louis, Warren | 42 min |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.